This question was answered on Sun 15, Jun 2008 06:03am by VanessaMD

my feet turn purple when i am sitting still or sitting.

    
Asked by Unregistered (Female; 42 ) on Fri 13, Jun 2008 09:23am

my feet turn purple when i am standing still or sitting. when i move or walk they are okay. what could this be?

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by VanessaMD  on Sun 15, Jun 2008 06:03am:

Hi For how long has this condition been present? Discolorations of the lower extremities may suggest an underlying vascular problem. It is necessary to note other associated signs and symptoms like swelling of the extremities, any scaling or dryness, any decrease in sensation, any ulcerations, any nail changes and any presence of varicosities. These may suggest venous insufficiency "where veins do not efficiently return blood from the limbs back to the heart. It may occur following excessive blood clotting (such as deep vein thrombosis) and leg veins inflammation. It can also result from the failure of the vein valves to close properly and to hold blood against gravity. " or if in the presence of underlying disease conditions like diabetes and risk factors like smoking this may suggest arterial insufficiency. Source:http://www.venarin.com/chronic-venous-insufficiency-treatment/chronic-venous-insufficiency-causes-treatment.htm Abnormal spasms of the blood vessels as in the case of Raynaud's phenomenon may also present with discolorations of the extremities. "Raynaud's phenomenon (RP) is a condition resulting in a particular series of discolorations of the fingers and/or the toes after exposure to changes in temperature (cold or hot) or emotional events." Source:http://www.medicinenet.com/raynauds_phenomenon/article.htm A duplex scan of the lower extremities to assess the blood vessels may be able to help.
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by on Wed 27, Apr 2011 08:27pm:
If feet turn purple when sitting then it can be due to peripheral vascular disease which may be due to restricted blood supply to the feet or due to Raynaud's disease.

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
hasth     medications that cause itchey crawly feeling     I have pain and swelling in my knee which has now moved to my ankle     cracking hands     verypainfulpap     itchy dry skin     Is it safe to take Mersyndol and duromine     minozOD     Genitalitching92654 Enter your comments here severely     how long do I need to wait to have sex after using monistat 3     what makes stool green     Irecentlyhadadcdone92663 Enter your comments here ailment     labia lips     Isitokforchildrentoplaygamesandslapeachotheronthebottom     depo medrome     Clonomox pregnant     bronchial     menorrhagia     EXPLANATION     Nasal padding     whatisnystatinceam     Watery period     complan     mersyndol imigran     excessive urination     rash around scab     fluttering in diaphram     wife ptsd     Search for answers     hiv     Search for answers     Chippedboneinelbow     Search for answers     soartong     weight loss     lump in the elbow crease of my left arm     que es deficiencia de vitaminas     allerga     ast     Bronchitis     what is USG     bone age accurate     tegretol     Side pains     isitnormalformetohavediarreheaandvomittingat3monthspregnant     answertipClose     adamsapple     vasovagal attack     chkusr     fibroids     3yearoldcoughing     how20long20does20benzocyglonine     phpmyadmin     radiation     Search for answers     fever days     Search for answers     clymidia     brown semen     Lowerabdominal     screw broke in rod     Search for answers     bavasir     coated tongue     pain when swallowing     unregistered     bowel20ischemia     external     Rabies Vaccine     insulin     erythrocyte     affection     How do     uses of dexona practi tablets     Avastin     concretefloor     itchy scalp     Skintags     catscanHURTMYHEAD     How get rid of vagina fat     likoria q hota hai r is ka ilaj     kidney infection     Low bun     etizolam     I have a lump jst inside my anus and it keeps bleeding with some puss it also smells not very nice atall I am realy worried what could this be     Periactin     MASTRIBUTION     missedpill     gripping pain in left shoulder and upper arm     neckhurtsafterslipandfallnowIhavetingleinginmyleftarm     parkinson     WLSONDSEASE     add     defaultsite     Search for answers     pibuterol     breast cyst     bloatedstomach     DIAGNOSISLEFTSUBAREOLARSMALLBREASTNODULEPROCEDUREU     hemifacial spasms     back acne     movable lump on my head     ejaculation     Trimethoprim     strawberries     precholesterol     sorethroatwithearachedrycoughnocongestionnofeverisnotstrepdiffic10398 Enter your comments here with     fifthdiseasepregnant     Search for answers     face rach     lower left stomach pain     Hormonetherapyafterlap92623 Enter your comments here healthy     sleep deprivation     mpforte     Iwaswonderingwhatstag92603 Enter your comments here shipping     Hormonetherapyafterlap92623 Enter your comments here just     std test     stop periods     parocein     vascular malformations     Saggy     Hormonetherapyafterlap92623 Enter your comments here just     bilaterallungfieldsare92601 Enter your comments here bilateral     clonazepam     can an osteocondroma in femora bone become malignant     perkaset     extremesweating     abdomen discoloration     Cleardiarrhea     CerebellarTonsils     Iwaswonderingwhatstag92603 Enter your comments here shipping     ars     lots of sex     Severepa     painful red rash on genitals     see     anal bleeding     Aluretic     feet     iscipdanstd     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats